MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38463
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿premature stent deployment with safety lock in place".During device prep as the stent went over the wire after being flush and distal edge of the stent was exposed.A new device was opened for the procedure.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p100022/s001.Problem statement: "during device prep as the stent went over the wire after being flush and distal edge of the stent was exposed.A new device was opened for the procedure." device evaluation: the zisv6-35-125-6-40-ptx device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2018.On evaluation of the returned device, it was observed that the complaint device was returned with the red safety trigger not depressed.5mm of the stent was found to be partially deployed out of the end of the stent retraction sheath (srs).A kink was observed in the srs, just distal to the pusher ring, 42mm from the distal end of the srs and 6.3mm from the proximal end of the stent.The distance from the end of the strain relief to the end of the srs was 123cm, and to the end of the white tip was 125cm, which was within specification of 125.0cm +1/-2cm.White thread was found on the exposed stent portion.The device was flushed and wired with a 0.035¿ diameter wire guide, with no issues.The stent was deployed in the lab.Two stent struts were observed to be overlapping on the distal end of the stent, which could have occurred during transport.The stent length was 40mm, and there was no evidence of stent fracture.Complaint is confirmed as the failure was verified in the laboratory.5mm of the stent was found to be partially deployed out of the end of the stent retraction sheath (srs).From customer testimony, it is possible that the distal end of the complaint device became caught or entangled on gauze during the device preparation.The customer did not observe any kinks on the device, indicating that the kink in the sheath could have occurred during transport.The distal end of the device becoming entangled could have caused or contributed to the stent partially deploying, and becoming exposed.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.5mm of the stent was found to be partially deployed out of the end of the stent retraction sheath (srs).The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to updated the investigation results.Initial mdr submitted based on the device malfunction precedence: ¿premature stent deployment with safety lock in place".During device prep as the stent went over the wire after being flush and distal edge of the stent was exposed.A new device was opened for the procedure.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7412376
Report Number3001845648-2018-00161
Device Sequence Number1636601
Product Code NIU
UDI-Device Identifier10827002384634
UDI-Public(01)10827002384634(17)190914(10)C1428982
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38463
Device Catalogue NumberZISV6-35-125-6-40-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1